Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 247, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 29, 2016, 5:56 PM CDT for Cimarron County, Oklahoma. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 5:56 PM CDT (22:56 UTC)
- Expired
- Jul 29, 2016, 7:30 PM CDT
- In force
- 94 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 181 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -140 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
173
WUUS54 KAMA 292256
SVRAMA
OKC025-300030-
/O.NEW.KAMA.SV.W.0247.160729T2256Z-160730T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
556 PM CDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA...
* UNTIL 730 PM CDT
* AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES
NORTHEAST OF WHEELESS...OR 17 MILES WEST OF BOISE CITY...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BOISE CITY...KEYES...BLACK MESA PARK...FELT...KENTON AND WHEELESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 10213 3651 10217 3650 10224 3650 10300
3700 10300
TIME...MOT...LOC 2256Z 296DEG 28KT 3675 10283
HAIL...1.25IN
WIND...60MPH
$$
LG6 follow-up statements
631
WWUS54 KAMA 292312
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT FRI JUL 29 2016
OKC025-300030-
/O.CON.KAMA.SV.W.0247.000000T0000Z-160730T0030Z/
CIMARRON OK-
612 PM CDT FRI JUL 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CIMARRON COUNTY...
AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
BOISE CITY...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BOISE CITY...KEYES...BLACK MESA PARK...FELT...KENTON AND WHEELESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3651 10217 3650 10224 3650 10300 3691 10300
3690 10214
TIME...MOT...LOC 2311Z 280DEG 23KT 3674 10269
HAIL...1.00IN
WIND...60MPH
$$
LG620
WWUS54 KAMA 292325
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
625 PM CDT FRI JUL 29 2016
OKC025-300030-
/O.CON.KAMA.SV.W.0247.000000T0000Z-160730T0030Z/
CIMARRON OK-
625 PM CDT FRI JUL 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CIMARRON COUNTY...
AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOISE CITY...
MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS. HAIL DAMAGE TO VEHICLES IS
EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BOISE CITY...KEYES...BLACK MESA PARK...FELT...KENTON AND WHEELESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3651 10217 3650 10224 3650 10300 3691 10300
3690 10214
TIME...MOT...LOC 2325Z 280DEG 26KT 3673 10254
HAIL...1.00IN
WIND...70MPH
$$
LG523
WWUS54 KAMA 292340
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT FRI JUL 29 2016
OKC025-300030-
/O.CON.KAMA.SV.W.0247.000000T0000Z-160730T0030Z/
CIMARRON OK-
640 PM CDT FRI JUL 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CIMARRON COUNTY...
AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOISE CITY...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BOISE CITY...KEYES...FELT AND WHEELESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3651 10217 3650 10224 3650 10300 3674 10300
3691 10262 3690 10214
TIME...MOT...LOC 2340Z 278DEG 22KT 3674 10246
HAIL...0.75IN
WIND...60MPH
$$
LG017
WWUS54 KAMA 292350
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
650 PM CDT FRI JUL 29 2016
OKC025-300030-
/O.CON.KAMA.SV.W.0247.000000T0000Z-160730T0030Z/
CIMARRON OK-
650 PM CDT FRI JUL 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN CIMARRON COUNTY...
AT 649 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF BOISE CITY TO FELT...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BOISE CITY...KEYES AND FELT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3651 10217 3650 10224 3650 10300 3665 10300
3686 10261 3690 10214
TIME...MOT...LOC 2349Z 325DEG 13KT 3669 10244 3657 10281
HAIL...<.75IN
WIND...60MPH
$$
LG529
WWUS54 KAMA 300011
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT FRI JUL 29 2016
OKC025-300030-
/O.CON.KAMA.SV.W.0247.000000T0000Z-160730T0030Z/
CIMARRON OK-
711 PM CDT FRI JUL 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN CIMARRON COUNTY...
AT 711 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF BOISE CITY...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BOISE CITY AND FELT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3651 10217 3650 10224 3650 10298 3675 10260
3681 10215
TIME...MOT...LOC 0011Z 282DEG 20KT 3664 10233
HAIL...<.75IN
WIND...60MPH
$$
LG387
WWUS54 KAMA 300021
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT FRI JUL 29 2016
OKC025-300031-
/O.EXP.KAMA.SV.W.0247.000000T0000Z-160730T0030Z/
CIMARRON OK-
721 PM CDT FRI JUL 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CIMARRON COUNTY WILL
EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3651 10217 3650 10224 3650 10298 3675 10260
3681 10215
TIME...MOT...LOC 0018Z 296DEG 28KT 3664 10233
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 5:46 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 29, 5:46 PM CDT, 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 546 PM CDT FRI JUL 29 2016 .AVIATION... For the 00Z TAFs...VFR conditions are expected for the most part at all terminals. However, thunderstorms are still expected to move into our area from New Mexico and southeast Colorado. There is little confidence in what exactly the thunderstorms will do, but KDHT looks to have the best chance of getting something and perhaps even KAMA later on tonight. Therefore, have continued a TEMPO group for thunderstorms for KDHT and added a TEMPO group for KAMA. There also exists a chance for a brief wind shift to accompany any thunderstorms and should be out of the west or northwest. KGUY could see a scattered layer of low clouds around 2000 ft AGL in the early morning hours. Otherwise, some mid to high level clouds could linger through the day tomorrow with winds generally out of the south and becoming gusty in the afternoon hours. Lorenzen && .PREV DISCUSSION... /Issued 331 PM CDT FRI JUL 29 2016/ DISCUSSION... Showers and some low topped thunderstorms continue to move southeast across the eastern Panhandles. The precipitation is associated with an upper level trough along the central TX/OK Panhandle border as seen with the latest visible satellite observations with Cu's in the eastern Panhandles and drier air aloft in the western Panhandles. Latest surface and 500 hPa observations shows a second trough out to the west across NM with upslope flow and a residual outflow boundary will slowly makes it way east into the western Panhandles. Some additional showers and thunderstorms are possible this evening into tonight across the Panhandles and will dissipate by Saturday morning. As we go into the second half of Saturday through mid next week, an upper level high pressure system will move back east into the region and bring tranquil weather conditions and very warm temperatures to the Panhandles. Some upslope convection across NM may bring an isolated thunderstorms to the far western Panhandles as we go into early next week but confidence is low at this time. Temperatures will be above average throughout the weekend into next week with high temperatures will range from the mid 90s to near triple digits. AVIATION... 18Z TAFs - On and off showers and thunderstorms will impact the TAF sites through the afternoon and evening hours. Have the best timing in there for now, but it will likely change as confidence is low in the persistence and scattered nature of coverage. Winds will generally favor an easterly to southeasterly direction and less than 15kts outside of convection. Medium to high confidence that VFR conditions will continue through tomorrow afternoon outside of convection too, although KGUY could see some MVFR cigs/vsbys early Saturday morning. Elsenheimer && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 10/15
Hazardous weather outlook, Jul 29, 3:43 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT FRI JUL 29 2016 OKZ001>003-TXZ001>020-301100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 343 PM CDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME STRONG WITH SOME GUSTY WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY THROUGH SATURDAY NIGHT...AND THEN ACROSS NORTHWESTERN SECTIONS OF THE AREA ON TUESDAY THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 1:31 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 131 PM CDT FRI JUL 29 2016 OKZ002-003-TXZ003-004-291900- BEAVER OK-TEXAS OK-HANSFORD TX-OCHILTREE TX- 131 PM CDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TEXAS...SOUTHWESTERN BEAVER...NORTHWESTERN OCHILTREE AND NORTHEASTERN HANSFORD COUNTIES UNTIL 200 PM CDT... AT 131 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ADAMS...OR 17 MILES EAST OF GUYMON...MOVING SOUTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOOKER...HARDESTY...ADAMS AND BAKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3686 10134 3692 10092 3648 10081 3634 10109 TIME...MOT...LOC 1831Z 329DEG 28KT 3670 10116 CE
Special weather statement, Jul 29, 5:39 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
539 PM CDT FRI JUL 29 2016
OKZ001-292330-
CIMARRON OK-
539 PM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR CIMARRON COUNTY UNTIL 630 PM
CDT...
AT 538 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTH OF KENTON...OR 27 MILES WEST OF BOISE CITY...MOVING EAST
AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOISE CITY...KEYES...BLACK MESA PARK...FELT...KENTON AND WHEELESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3699 10228 3669 10219 3650 10249 3657 10300
3700 10300
TIME...MOT...LOC 2238Z 277DEG 19KT 3683 10299
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:28 AM CDT | Special Weather Statement | AMA | Cimarron | 62 min |
| Jul 29, 2:35 AM CDT | Special Weather Statement | AMA | Beaver | 55 min |
| Jul 29, 3:20 AM CDT | Special Weather Statement | AMA | Beaver | 25 min |
| Jul 29, 4:02 AM CDT | Special Weather Statement | AMA | Texas | 28 min |
| Jul 29, 5:52 AM CDT | Special Weather Statement | AMA | Beaver | 68 min |
| Jul 29, 1:31 PM CDT | Special Weather Statement | AMA | Texas | 29 min |
| Jul 29, 5:39 PM CDT | Special Weather Statement | AMA | Cimarron | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.